Lightning, Carroll
- When
- June 19, 4:30 PM EST
- Where
- Carroll County, Flora
- Property damage
- $70,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
Lightning struck a house and ignited a fire that destroyed an upstairs level. No one was injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Lightning struck a house and ignited a fire that destroyed an upstairs level. No one was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 19, 3:00 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST TUE JUN 19 2001 FORECAST FOCUS WILL BE FROPA AND PCPN ASSOCIATED WITH IT. SFC DEWPOINTS ARE IN THE UPPER 60S WITH CU FIELD EXPANDING NORTH FROM SOUTHERN INDIANA. AT 19Z CDFNT IS APPROX FROM THE UP OF MICH TO SW MISSOURI. LAPS DATA HAS LIS IN THE -6 TO -8 RANGE WITH CAPES ANYWHERE FROM 2200 TO 4200 J/KG THROUGHOUT THE CWA. SOME CONVECTION FIRING IN THE NW CWA OUT AHEAD OF SFC FNT. WILL MAKE FINAL DECISION NEAR PRESS TIME ON WORDING IN ZONES WERE TSRA ARE CONCERNED. DUE TO NCEP BACKUP TEST MM5 AND NOGAPS IS WHAT WE HAVE TO CHOOSE FROM TODAY. MM5 AND NOGAPS CONSISTENT WITH PREVIOUS RUNS OF THE ETA/AVN IN BRINGING CDFNT THRU THE STATE BY 00Z. BEST DYNAMICS REMAIN BEHIND THE FNT WITH BULLSEYS OF UVVS AND H3 DIVERG OVR CENTRAL INDIANA AFTER FROPA. THIS CONTINUES INTO LATE WED MORNING AS ABUNDANT MOISTURE IS STILL AVAILABLE. WILL CONT POPS INTO EARLY WED AFTN. BASED ON HPC MANUAL PROGS...WILL LEAVE ALL BUT SE CWA DRY ON THURS AS FRONT IS NEAR THE OHIO RIVER BY THEN. FWC IS ONLY MOS AVAIL CURRENTLY AND TEMPS LOOK GOOD AND SEE NO REASON TO STRAY. .IND...NONE. SALLY
INZ021-028>031-035>049-051>056-060>062-067-192220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... AT 415 PM...A LINE OF THUNDERSTORMS REACHED FROM AROUND NEWPORT THROUGH LAFAYETTE TO JUST NORTH OF KOKOMO. THE STORMS WERE MOVING NORTHEAST. THE LINE SHOULD MOVE VERY SLOWLY SOUTHEAST. DANGEROUS LIGHTNING AND HEAVY RAINFALL WERE OCCURRING IN THE STORMS. DRIVING VISIBILITY WILL BE REDUCED AND WATER MAY POND ON ROADWAYS. THE STORMS MAY ALSO PRODUCE HAIL AND WINDS OF AROUND 40 MILES AN HOUR.
The Indianapolis radar (KIND), 100 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248390.